As Long As I'm on Benzos, Hyperacusis Is Not a Problem. How Come?

Discussion in 'Support' started by hartje5, Aug 20, 2016.

tinnitus forum
    1. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      I've tapered Xanax and Valium. Two weeks ago I took my last dose. Today I have really, really bad hyperacusis and I'm scared. Scared to death. I can handle T. but H.... Xanax took care of my H. in February. As long as I'm on benzo's H. is no problem. How can this be?
       
    2. Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      October, 2012.
      I'm in a similar boat. Ativan reduces my H by about 20%, to the point where I can function well at home. I'm currently doing a slow substitution taper with valium, and I'm concerned that my H will worsen significantly when I'm finally off benzos.

      I've only cross tapered to valium so far, no actual dose reductions yet, but my right sided facial tension and pain has returned, and my eyelid is spasming like mad. My T is also changing tones daily, and eyeball movement changes my T again, which is a symptom that went away for the 2+ years I was taking ativan.

      According to Jastreboff, benzos restrict brain plasticity and can reduce the likelihood of habituation and LDL improvement. I personally take that information with a grain of salt.
       
    3. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      What is LDL?
       
    4. lapidus

      lapidus Member

      Location:
      Sweden
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      Noise induced
      Loudness Discomfort Levels.
       
    5. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      Aha. Glad I did not know that
       
    6. Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      October, 2012.
      It is an acronym for "loudness discomfort levels", which is the decibel measure of where your discomfort/pain threshold is with hyperacusis. It is how Jastreboff and Jastreboff trained clinicians diagnose hyperacusis. I'm not convinced they mean a whole lot, as we know hyperacusis can fluctuate for a number of reasons, or for no reason at all, in a similar manner to tinnitus. Not only this, but the term "discomfort" is highly subjective and can mean different things for different people.
       
      • Agree Agree x 1
    7. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      That is exactly what I am experiencing. Today H is awful, yesterday it was gone.
       
    8. 3ri0w

      3ri0w Member

      Is it possible to be on benzos forever? like not taper/quit ever
       
    9. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      No not possible. I hate the feeling taking benzo's give me more than I hate tinnitus or hyperacusis. I do not want to be an addict. Never.
       
    10. Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      October, 2012.
      Possible, yes. But from what I understand, for a good number of people they stop working, and then you're just taking them to avoid withdrawal symptoms and either have to increase the dose or discontinue. Then eventually they may stop working altogether and you can experience something called tolerance withdrawal. Generally the longer you're on them, and the higher the dose, the more difficult and more protracted the withdrawal can be. Not everyone has a reaction like this, but in susceptible individuals it can really mess you up, potentially for a really long time. Of course, some people have no issues at all. It's really a roll of the dice.

      There is also a strong correlational link between long term benzodiazepine use and dementia.
       
    11. 3ri0w

      3ri0w Member

      Ohhh I see:S
       
    12. whale
      No Mood

      whale Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      04/25/2016
      Cause of Tinnitus:
      Myofascial crap Bruxism, a jackhammer, stress who knows
      no, use them sparingly. you will build a tolerate and they are addictive. look into Buspirone,( Buspar) 2 a day and Mirtazapine (Remeron) at night with your doctor, its not nearly as powerful in the short term but it helps a bit and no tolerance or addiction issue.
       
    13. 3ri0w

      3ri0w Member

      Ok! thanks for the tip
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.